MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-2-3D-ES
Medical Device Problem Codes Incomplete or Missing Packaging (2312); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment of a saccular, unruptured anterior communicating artery aneurysm with a max diameter of 3.5 mm and a 3 mm neck diameter.It was noted the patient's blood flow was normal, and vessel tortuosity was normal.It was reported that after positioning the coil into the microcatheter, the third coil was selected.Upon opening the coil and preparing for hydration, the surgeon discovered that the coil was missing from the tip of the pusher wire.To ensure the procedure could proceed smoothly, a replacement coil of the same model was used, and the surgery was successfully completed.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the cause of the pushwire separation was the part without implanted coil.There was no damage or evidence of tampering to device packaging, the proximal end of the pushwire was secured in the guidewire clip (black rubber stopper) when the package was opened.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the axium prime device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch, within a dispenser coil and within an introducer sheath.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath or pusher.The axium prime implant coil was found separated/broken from the detach element at the coil shell.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿part missing/incomplete/loose¿ or ¿premature detach¿ were confirmed.The implant was found broken/separated from the detach element.This is typically indicative of a tensile failure, however, customer reported finding the issue upon opening the device.The implant was not found within the introducer sheath.It is possible damage occurred during production or upon opening the package and attempting to remove the product or after removing it from the package.Therefore, the root cause could not be determined.There is an indication that this could potentially be caused by a potential manufacturing issue and a dhr review is required.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received clarified that the coil was completely missing from the package when it was opened.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22312380
Report Number9617601-2025-00566
Device Sequence Number8947886
Product Code KRD
UDI-Device Identifier00763000313616
UDI-Public(01)00763000313616(17)270709(10)229175975
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-2-3D-ES
Device Catalogue NumberAPB-1-2-3D-ES
Device Lot Number229175975
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2025
Supplement Date Received by Manufacturer06/27/2025
08/13/2025
09/19/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date07/25/2025
09/02/2025
10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale